MAUDE Adverse Event Report: NUVASIVE, INC. MLX, 8X38X28MM 8°; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INC. MLX, 8X38X28MM 8°; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 8083828
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received and is pending evaluation.Upon completion of the investigation or if any relevant, additional information is received, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during implantation, the implant fractured after tamping.The fractured pieces were retrieved.There was no reported adverse impact to the patient, user, or procedure.No additional information is available.
 
Additional Manufacturer Narrative
The device was received by nuvasive and the complaint was confirmed as fractured.Examination revealed the posterior linkage and pins fractured allowing the linkage to separate, additionally the attachment feature was damaged and unable to fully engage the inserter.Review of the reported event identified the device damage took place during hammering to remove an unsatisfactory placement initial attempt.Review of the damage observed and information provided indicates surgical technique, excessive force and anatomical challenges as the root cause of the event.No additional investigation required.Manufacturing review: review of the device history records noted the lot required 100% inspection with no manufacturing errors, nor discrepancies with respect to material type, treatments, dimensions that may have caused or contributed to this mode of failure.Parts met acceptance criteria upon release.Labeling review: "warnings, cautions and precautions the subject device is intended for use only as indicated.The implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants." "additional care should be taken to ensure a thorough discectomy is completed in order to correctly size, place, and expand the device.An incomplete discectomy may result in difficulty to fully deploy and place the device in its intended position.Exercise caution when placing the implant, as improper discectomy or endplate surface irregularities could result in resistance during implant expansion.To prevent damage, perform a thorough discectomy and do not apply excessive torque to the implant." "pre-operative warnings 3.Care should be used in the handling and storage of the mlx implants.The implants should not be scratched or damaged.Implants and instruments should be protected during storage and from corrosive environments.For sterile implants: assure highly aseptic surgical conditions, and use aseptic technique when removing the mlx implant from its packaging.Inspect the implant and packaging for signs of damage, including scratched or damaged devices or damage to the sterile barrier.Do not use the mlx implants if there is any evidence of damage.4.Refer to cleaning and sterilization instructions below for all non-sterile parts.5.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." "method of use please refer to the surgical technique for this device." "packaging packages for each of the components should be intact upon receipt.Devices should be carefully examined for completeness, and for lack of damage, prior to use.Damaged packages or products should not be used, and should be returned to nuvasive." ".All implants provided non-sterile are single use and should be sterilized per instructions provided below.Instruments provided non-sterile can be single-use or reusable.Discard single-use instruments after use.Reusable instruments should be reprocessed using instructions provided below.All implants and instruments provided sterile are intended for single use only.Do not use if package is opened or damaged.This product should not be re-sterilized.Discard single-use instruments after use." "information to obtain a surgical technique manual or should any information regarding the products or their uses be required, please contact your local representative or nuvasive directly at." 9401758-en g-03/2019.New and updated information located in sections: b4, d10, g3, g6, h2, h3, h6, h9, h10.
 
Event or Problem Description
New or updated information listed on section h10.

Brand Name
MLX, 8X38X28MM 8°
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer Contact
geoffrey gannon
7475 lusk blvd.
san diego, CA 92121
MDR Report Key18032022
Report Number2031966-2023-00245
Device Sequence Number5913800
Product Code MAX
UDI-Device Identifier00887517268129
UDI-Public887517268129
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K130820
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8083828
Device Lot NumberTU4238R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2023
Supplement Date Received by Manufacturer11/20/2023
Initial Report FDA Received Date10/30/2023
Supplement Report FDA Received Date11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN MLX INSERTER; UNKNOWN SLAP HAMMER
Patient SexPrefer Not To Disclose